MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS "HIQ+", BIPOLAR, 5 X 330 MM, FENESTRATED, ERGO

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS "HIQ+", BIPOLAR, 5 X 330 MM, FENESTRATED, ERGO
Model Number WA63120C
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code Burn, Thermal (2530)
Date of Event 11/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The exact cause of the reported event cannot be determined; however, the wa63120c instruction manual warns users ¿only use the jaws¿ front part for coagulation.Make sure not to touch the tissue with the jaws¿ non-insulated joint area.Otherwise, there is the risk of accidental coagulation.".
 
Event or Problem Description
Olympus was informed that during an unspecified procedure, the grasping forceps were transmitting thermic energy resulting in involuntary burning and coagulation of adjacent tissues.It is unknown if the intended procedure was completed.This is 1 of 3 reports.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to report additional information from the original equipment manufacturer (oem).The oem performed a manufacturing and quality control review for the affected lot number without showing any non-conformities or deviations regarding the described issue.

Brand Name
GRASPING FORCEPS "HIQ+", BIPOLAR, 5 X 330 MM, FENESTRATED, ERGO
Common Device Name
GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
MDR Report Key8234407
Report Number2951238-2019-00346
Device Sequence Number1886932
Product Code GEI
UDI-Device Identifier04042761063067
UDI-Public04042761063067
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K984417
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA63120C
Device Catalogue NumberWA63120C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;